Heart Disease Expert Forum
Second degree heart block
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Second degree heart block

I was diagnosed in 2007 with first and second degree heart block. I suffer with blackouts occasionally and I can feel when my heart skips beats. During the night I have a complete pause of between 2 and 3 seconds then my heart starts back into second degree heart block and then continually stays in first degree heart block.

I have recently started suffering with my blood pressure. I used to have high blood pressure normally 140-160/100-110, but I've now got lower blood pressure 110/60 and for no reason it is dropping fast to 60/40 and continues to drop unless I lay down then it returns to normal in about an hour. Nothing in particular causes my blood pressure to drop and it doesn't happen everyday.

It was decided that my quality of life would be better without a pacemaker because of my age (31) but I currently have an implantable loop recorder in my chest which is downloaded every month. I have a GTN spray and I've stopped taking the aspirin and I don't take any other medications.

Is it possible that my heart could be to blame for my low blood pressure or could it be a completely different problem?
1495448_tn?1326846430
It is possible that if your heart is having long pauses or frequent pauses, your blood pressure could drop.  This would be an indication for a pacemaker.  I'm not sure which kind of second degree heart block you have (Mobitz type I or II).  They are very different and one requires a pacemaker while the other does not.  I'm also not sure why you have NTG spray, which could also cause your blood pressure to drop precipitously.  I think you should bring this issue up with your cardiologist and come up with a plan.  Hope this helps.  
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank